Alert archive / South Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 4, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Apr 13, 2022, 8:44 PM EDT for Georgetown County, Horry County, South Carolina; New Hanover County, Pender County, North Carolina. It took effect at Apr 14, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2022, 8:44 PM EDT (00:44 UTC)
- In effect from
- Apr 14, 2022, 6:00 AM EDT
- Expired
- Apr 14, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 980 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707 WHUS42 KILM 140044 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 844 PM EDT Wed Apr 13 2022 NCZ106-108-SCZ054-056-140930- /O.NEW.KILM.BH.S.0004.220414T1000Z-220415T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 844 PM EDT Wed Apr 13 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT THURSDAY THROUGH THURSDAY EVENING... * WHAT...Moderate to Strong South to North longshore current expected. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
3 follow-up statements
454 WHUS42 KILM 140823 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 423 AM EDT Thu Apr 14 2022 NCZ106-108-SCZ054-056-142030- /O.CON.KILM.BH.S.0004.220414T1000Z-220415T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 423 AM EDT Thu Apr 14 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Moderate to Strong South to North longshore current expected. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...From 6 AM EDT Thursday through Thursday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
613 WHUS42 KILM 142022 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 422 PM EDT Thu Apr 14 2022 NCZ106-108-SCZ054-056-150000- /O.CON.KILM.BH.S.0004.000000T0000Z-220415T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 422 PM EDT Thu Apr 14 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Moderate to Strong South to North longshore current expected. * WHERE...In South Carolina, Coastal Horry and Coastal Georgetown Counties. In North Carolina, Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
525 WHUS42 KILM 142347 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 747 PM EDT Thu Apr 14 2022 NCZ106-108-SCZ054-056-150100- /O.EXP.KILM.BH.S.0004.000000T0000Z-220415T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 747 PM EDT Thu Apr 14 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 13, 7:34 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 13, 7:34 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
734 PM EDT Wed Apr 13 2022
.SYNOPSIS...
Warm conditions will prevail ahead of a cold front, which may
bring isolated severe thunderstorms late Thursday. Slight and
brief cooling is expected Friday with a warmup Saturday ahead of
another cold front. This cold front will bring cooler and more
unsettled weather into early next week. Drier air and
seasonable temperatures are expected Tuesday into mid week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Gusty southerly winds will continue between high pressure
offshore and cold front making its way east from the central
CONUS. Winds will diminish and become slightly more SW overnight
before increasing and becoming gusty again by Thurs aftn.
Looking at sounding data, clouds will increase overnight with a
mix of mid to high clouds and some lower clouds but should
scatter out by mid to late morning. Temps will remain well above
normal, especially overnight in an increasingly more humid air
mass with dewpoints in the 60s. Expect overnight lows between 60
and 65 most places and returning back into the 80s inland of the
beaches on Thurs. A healthy sea breeze will develop once again
Thurs aftn as the land heats up and water temps remain in the
lower 60s.
As for any shwrs and thunderstorms, models continue to show most
of the convection breaking up as cold front crosses the
Appalachians on Thurs with best potential into Thurs eve, beyond
this forecast period. May see a stray shwr, well inland or over
the waters heading through Thurs aftn and potential for some sea
fog as the warm and increasingly humid air moves over the cooler
waters.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
A cold front will approach from the west, moving across our forecast
area and offshore late Thursday night into Friday morning. HREF
ensembles suggest the bulk of the precip will fall in the 12-hr
window between 8pm Thursday and 8am Friday. While SPC is maintaining
a 'marginal' severe weather risk, shear and instability profiles do
not appear particularly impressive. Given the nocturnal timing, this
is not expected to pose a significant severe weather risk.
Clearing skies and light onshore breezes will develop behind the
front Friday with highs in the 70s, coolest on the beaches. A weak
area of high pressure will move eastward across the Mid Atlantic
states Friday afternoon, slipping offshore Friday night.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
A weak area of low pressure will begin to develop across the Ozarks
on Saturday. Low and mid level moisture will begin to increase from
the west during the day, and it's possible scattered convection
could break out across the eastern Carolinas during the day due to
low level warm advection on southwest winds. Shear profiles are
again not impressive and no significant severe weather potential is
expected. A cold front extending northeastward from the Ozarks low
will slide southward and into the Carolinas Saturday night, stalling
to our south on Sunday.
Models begin to develop significant timing differences by Sunday
Night with regard to how quickly the Ozarks low moves eastward along
the stalled front. This uncertainty concerns now just the timing of
rain chances, but also temperatures -- which in some model
projections could run well below normal Sunday through Monday. The
12z GFS is among the fastest of our current model guidance with this
low. The Canadian and ECMWF are slower and show considerable rain
chances lingering through Monday evening.
All models have this system off the coast by Tuesday morning with
dry and unseasonably cool high pressure building in from the
northwest.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
VFR through TAF period. Gusts should diminish after sunset, but
the southerly breeze will remain elevated overnight due to the
presence of a low level jet. That, in combination with
increasing cirrus should prevent a repeat of Wednesday morning
fog across the Pee Dee. Soundings indicate a fairly decent
12-15k ft ceiling becoming established after midnight and some
lower clouds under 3k toward morning but all scattering out by
13 to 15z on Thurs. Any shwrs or tstms will hold off until later
Thurs, most likely affecting inland TAFs with iso to sct
shwr/tstm by 01-03z Thurs eve.
Extended Outlook...VFR. Possible brief MVFR in shwrs or tstms
overnight Thurs and again possible by latter half of the
weekend.
&&
.MARINE...
Through Thursday...Gusty southerly winds will continue through
Thursday between high pressure offshore and a cold front
approaching from the central CONUS with gusts up to 25 kts in
the afternoon. Seas 2 to 4 ft will increase to 3 to 4 ft Thurs
aftn with some 5 fters in the outer waters. Aside from a stray
shower and possibility of sea fog Thurs aftn, any weather should
hold off until Thurs night. Right now it looks like winds and
seas will remain below SCA thresholds.
Thursday Night through Monday...Southwest winds will come to
an end late Thursday night as a cold front sweeps offshore.
Showers and a few thunderstorms are expected along and ahead of
the front, but should taper off as winds veer north and
northeast Friday morning behind the front. A period of 15- 20
knot winds is possible before winds weaken and veer easterly
Friday night as high pressure moves off the Mid Atlantic coast.
A weak area of low pressure will begin to take shape across the
Ozarks Saturday. Scattered showers and t-storms may develop late
Saturday across the Carolinas ahead of another cold front which
should reach the area late Saturday night. Northeast winds behind
this new front will surge to near 20 knots with higher gusts Sunday
night, likely leading to a Small Craft Advisory lasting through
Monday. Models differ pretty significantly on the timing of yet
another wave of low pressure expected to take shape and move near or
just south of the area sometime late Sunday or Monday. An area of
rain and unseasonably cool temperatures is possible depending on
where this low pressure tracks and how strong it becomes.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...TRA
NEAR TERM...RGZ
SHORT TERM...TRA
LONG TERM...TRA
AVIATION...RGZ/CRM
MARINE...TRA/RGZHazardous weather outlook, Apr 13, 3:32 PM EDT, 5 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 332 PM EDT Wed Apr 13 2022 NCZ106-108-141945- Coastal Pender-Coastal New Hanover- 332 PM EDT Wed Apr 13 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement for Strong Longshore Current. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Increasing rip threat on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-NCZ087-096-099-105-107-109-110-SCZ017-023-024-032- 033-039-054>056-058-059-141945- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm-Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Coastal Brunswick-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Coastal Horry-Inland Georgetown- Coastal Georgetown-Central Horry-Northern Horry- 332 PM EDT Wed Apr 13 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters, southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Small craft possible late Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:40 PM EDT | Small Craft Advisory | ILM | 26 hr |
Nearby
Beach Hazards Statements in South Carolina, 2022Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.